Alert archive / Florida / Special Weather Statements in 2015

Special Weather Statement, NWS Miami, FL

June 6, 2015Broward County, Florida

NWS Miami, FL issued this special weather statement at Jun 6, 2015, 3:08 PM EDT for Broward County, Florida. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 6, 2015, 3:08 PM EDT (19:08 UTC)
Expired
Jun 6, 2015, 3:45 PM EDT
In force
37 min
Issued by
NWS Miami, FL

County Broward County, FL

The radar

The Miami radar (KAMX), 79 km from the middle of the area, began a volume at 19:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 7.1 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2015-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 890 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2015-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
890 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
760 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
3 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

535 
WWUS82 KMFL 061908
SPSMFL

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
308 PM EDT SAT JUN 6 2015
 
FLZ067-071-072-061945-
INLAND BROWARD COUNTY FL-METRO BROWARD COUNTY FL-
INLAND PALM BEACH COUNTY FL-
308 PM EDT SAT JUN 6 2015

...SIGNIFICANT WEATHER ADVISORY FOR 45 TO 55 MPH AND SMALL HAIL FOR
NORTH CENTRAL BROWARD AND SOUTH CENTRAL PALM BEACH COUNTIES UNTIL 345
PM EDT...

* AT 307 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
  MILES NORTH OF INTERSECTION I-75 AND U.S. 27...OR 11 MILES WEST OF 
  CORAL SPRINGS...MOVING SOUTH AT 10 MPH. THIS STORM WILL AFFECT US 
  27 NORTH OF THE I-75 INTERSECTION AND STAY MAINLY WEST OF THE 
  METRO AREAS.

* THE PRIMARY IMPACTS WILL BE SMALL HAIL AND GUSTY WINDS OF 45 TO 55
  MPH. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW
  AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING
  UNTIL THE STORM PASSES.

* LOCATIONS IMPACTED INCLUDE...
  WESTON...INTERSECTION I-75 AND U.S. 27...INTERSECTION ALLIGATOR
  ALLEY AND MIAMI CANAL...MILE MARKER 30 ON ALLIGATOR ALLEY AND EAST
  TOLL GATE ON ALLIGATOR ALLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

&&

LAT...LON 2648 8063 2637 8034 2611 8037 2611 8061
      2629 8071
TIME...MOT...LOC 1907Z 002DEG 9KT 2631 8045 

$$

MOLLEDA

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Jun 6, 1:34 PM EDT, 1 hour 34 minutes earlier.

Area forecast discussion, Jun 6, 1:34 PM EDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
134 PM EDT SAT JUN 6 2015

.AVIATION...

SHOWERS AND THUNDERSTORMS ARE BEGINNING TO FORM ALONG THE EAST
COAST SEA BREEZE BOUNDARY IN PALM BEACH COUNTY. VCTS IS INCLUDED
IN ALL TAFS AFTER 19Z AS THESE SHOWERS AND STORMS CONTINUE TO
TRACK SOUTHWARD ALONG THE EAST COAST SEA BREEZE BOUNDARY. OTHER
SHOWERS AND STORMS ARE EXPECTED TO DEVELOP ALONG THIS BOUNDARY AND
OVER THE INTERIOR AND WEST COAST AND TRACK SOUTHWARD. THE
REASONING IS THAT AS THE DAYTIME HEATING IS LOST AFTER 23Z,
SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DIMINISH. BRIEF PERIODS
OF MVFR/IFR CONDITIONS ARE POSSIBLE IN THE STRONGEST
THUNDERSTORMS.

&&

.PREV DISCUSSION... /ISSUED 1052 AM EDT SAT JUN 6 2015/

UPDATE...
A CHALLENGING FORECAST THIS MORNING. A BROAD MID/UPPER LEVEL
TROUGH CONTINUES TO SPIN OVER THE AREA. A WEAK SURFACE TROUGH
CONTINUES OVER THE BAHAMAS. DENSE CLOUD SHIELD OVER THE BAHAMAS
AND LOCAL ATLANTIC HAS SPREAD WESTWARD INTO THE EAST COAST METRO
AREA. THIS HAS LIMITED HEATING AND LIKELY WILL CONTINUE TO DO SO
INTO THE AFTERNOON AS THE CLOUD SHIELD ISN'T MOVING MUCH. AS
SUCH, NOT AS MUCH CONVECTION IS EXPECTED TO DEVELOP ACROSS THE
EAST COAST METRO AREAS DUE TO LESS INSTABILITY. WINDS ARE LIGHT
NW...AND ONCE THE SEA BREEZE DEVELOPS, STILL ANTICIPATE THE
OPPORTUNITY FOR SCATTERED CONVECTION. HAVE DECREASED POPS ACROSS
THIS EAST COAST FROM LIKELY DOWN TO CHANCE.

HRRR DEPICTION OF ACTIVITY EVENTUALLY DEVELOPING/FOCUSING OVER
THE INTERIOR LOOKS GOOD AS THIS IS WHERE SKIES ARE CLEARER
ALLOWING FOR MORE INSTABILITY. WIND FLOW TODAY IS MORE
NORTHEASTERLY AND IS EXPECTED TO GUIDE THUNDERSTORMS TO THE GULF
COAST THIS AFTERNOON. A FEW STRONG TSTORMS ARE POSSIBLE, BUT THE
MAIN POTENTIAL IMPACT WILL BE LOCALLY HEAVY RAINFALL AND THE
POSSIBILITY OF STREET FLOODING AT ISOLATED LOCALES. /GREGORIA

PREV DISCUSSION... /ISSUED 735 AM EDT SAT JUN 6 2015/

AVIATION...

SEA BREEZE DRIVEN CONVECTION IS AGAIN LIKELY ACROSS SOUTH FLORIDA
AFT 17-18Z. STEERING FLOW REMAINS VERY WEAK SO MOVEMENT WILL BE TO
DRIFT SLOWLY INLAND AWAY FROM THE TERMINALS. THE GREATEST
LIKELIHOOD FOR TIMING WILL BE EARLY IN THE PERIOD FOR THE EAST
COAST TERMINALS. HAVE LEFT VCTS IN FOR ALL SITES THROUGH THE
AFTERNOON.

PREV DISCUSSION... /ISSUED 402 AM EDT SAT JUN 6 2015/

DISCUSSION...

THE MAJOR SYNOPTIC FEATURES INFLUENCING THE REGION INCLUDE AN ELONGATED
UPPER LEVEL TROUGH ACROSS THE EASTERN GULF WITH SURFACE AND LOW
LEVEL TROUGHS ACROSS THE FLORIDA STRAITS AND ACROSS THE NORTHWEST
BAHAMAS. IN ADDITION THERE IS SOUTHERLY FLOW AT THE SURFACE AND
LOW LEVELS THAT CONTINUES TO BRING DEEP MOISTURE INTO THE REGION.
SATELLITE IMAGERY EARLY THIS MORNING INDICATES EXTENSIVE
CLOUDINESS ACROSS THE FLORIDA STRAITS AND THE LOCAL ATLANTIC
WATERS.

FOR TODAY...BOTH RECENT GUIDANCE AND RECENT WATER VAPOR SATELLITE
IMAGERY INDICATE THAT THE UPPER LEVEL TROUGH WILL CONTINUE TO
SINK FURTHER SOUTH INTO THE EASTERN GULF WITH THE FLORIDA
PENINSULA REMAINING TO THE EAST OF THE TROUGH AXIS. THE GUIDANCE
INDICATES THAT THE LOW LEVEL TROUGH ACROSS THE FLORIDA STRAITS
COULD CONTINUE TO DRIFT EASTWARD TODAY. WITH THE COMBINATION OF
THE UPPER LEVEL TROUGH AND PLENTIFUL MOISTURE THERE IS THE POTENTIAL
FOR SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS THE
PENINSULA THIS AFTERNOON AND EARLY EVENING WITH THE POTENTIAL FOR
A FEW STRONG THUNDERSTORMS. FORECAST SOUNDINGS INDICATE OVERALL
SLOW STORM MOTION TODAY WITH MINOR FLOODING BEING AN ISSUE IN
ISOLATED AREAS RECEIVING LOCALLY HEAVY RAINFALL.

FOR SUNDAY...THE UPPER LEVEL TROUGH WILL CONTINUE TO PERSIST
ACROSS THE GULF BUT THE GUIDANCE INDICATES THAT THE LOW LEVEL
TROUGH WILL CONTINUE TO DRIFT TO THE NORTHEAST TONIGHT AND COULD
BE ACROSS THE NORTHWEST BAHAMAS ON SUNDAY. THIS SCENARIO COULD
KEEP THE DEEPEST MOISTURE TO THE EAST OF THE PENINSULA BUT
FORECAST SOUNDINGS INDICATE SUFFICIENT MOISTURE SUPPLY TO ALLOW
FOR MAINLY SCATTERED AFTERNOON SHOWERS/THUNDERSTORMS WITH THE
GREATEST COVERAGE IN THE INTERIOR REGIONS. AGAIN A FEW STRONG
THUNDERSTORMS WILL BE POSSIBLE AND ISOLATED AREAS OF LOCALLY HEAVY
RAINFALL WILL AGAIN BE POSSIBLE WITH SLOW STORM MOTION FORECAST.

FOR EARLY NEXT WEEK...THE GLOBAL MODEL CONSENSUS CONTINUES TO
INDICATE A WEAK UPPER LEVEL TROUGH ACROSS THE GULF WITH SOUTHERLY
LOW LEVEL FLOW BRINGING IN ADDITIONAL MOISTURE ACROSS THE FLORIDA
STRAITS WITH SCATTERED AFTERNOON SHOWERS/THUNDERSTORMS FORECAST
ACROSS THE PENINSULA WITH MORE COVERAGE IN THE INTERIOR. SIMILAR
CONDITIONS COULD PERSIST INTO WEDNESDAY

THE EXTENDED GUIDANCE INDICATES A POSSIBLE DRYING TREND FRIDAY AS
AN UPPER LEVEL RIDGE IS FORECAST TO BUILD ACROSS THE EASTERN
GULF.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  73  86  76  87 /  20  30  20  40
FORT LAUDERDALE  75  87  75  88 /  20  40  30  50
MIAMI            74  88  75  88 /  20  40  30  50
NAPLES           73  89  72  88 /  30  40  30  50

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

SHORT TERM...57/DG
LONG TERM....57/DG
AVIATION...71/JE
Hazardous weather outlook, Jun 6, 3:58 AM EDT, 11 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
358 AM EDT SAT JUN 6 2015

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
062000-
LAKE OKEECHOBEE-BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM
TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY-
INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-
INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-
MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-
COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM-
GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM
20 TO 60 NM-
358 AM EDT SAT JUN 6 2015

...THUNDERSTORMS BECOMING LIKELY THIS AFTERNOON, MOSTLY INTERIOR...
...A FEW STRONG STORMS POSSIBLE WITH GUSTY WINDS AND SMALL HAIL...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS: THUNDERSTORMS WILL BECOME LIKELY THIS AFTERNOON
OVER THE INTERIOR. THE MAIN IMPACTS WILL BE FREQUENT LIGHTNING
STRIKES ALONG WITH GUSTY WINDS, SMALL HAIL AND LOCALLY HEAVY
RAINFALL.

WIND: A FEW STORMS MAY PRODUCE WIND GUSTS OF 40-50 MPH.

HAIL: THE STRONGER STORMS COULD PRODUCE SMALL HAIL UP TO THE SIZE
OF PENNIES.

FLOODING: HEAVY RAINFALL IS POSSIBLE WITH SLOW MOVING
THUNDERSTORMS TODAY, WHICH COULD LEAD TO ISOLATED STREET FLOODING
IN URBAN LOCATIONS.

VISIBILITY: A COMBINATION OF SMOKE AND/OR PATCHY FOG IS POSSIBLE
NEAR THE MUD LAKE FIRE COMPLEX AND ADJACENT ROADWAYS LATE TONIGHT.

WATERSPOUTS: THERE IS A SLIGHT CHANCE OF WATERSPOUTS THROUGH THE
ATLANTIC AND GULF WATERS, WITH CONVERGENT LINES OF SHOWERS PRESENT
AND WEAK LOW LEVEL SOUTHEASTERLY WINDS.

RIP CURRENTS: THERE IS A SLIGHT RISK OF RIP CURRENTS AT THE
BEACHES ALONG BOTH COASTS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

CHANCES FOR THUNDERSTORMS WILL REMAIN THROUGH THE PERIOD. THE
PRIMARY THREATS WITH THESE THUNDERSTORMS WILL BE CLOUD TO GROUND
LIGHTNING, GUSTY WINDS, SMALL HAIL AND HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT NEEDED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

In the hours before

Special weather statement, Jun 6, 1:40 PM EDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
140 PM EDT SAT JUN 6 2015

FLZ067-068-061815-
INLAND PALM BEACH COUNTY-METRO PALM BEACH COUNTY-
140 PM EDT SAT JUN 6 2015

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL PALM BEACH
COUNTY...

AT 140 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS 9 MILES SOUTHEAST
OF INDIANTOWN...MOVING SOUTH AT 40 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
WEST PALM BEACH...WELLINGTON...PALM BEACH GARDENS...ROYAL PALM
BEACH...LION COUNTRY SAFARI PARK...THE ACREAGE...NORTH COUNTY
AIRPORT...LOXAHATCHEE GROVES...LOXAHATCHEE NWR...ABERDEEN...CALOOSA
AND ABERDEEN GOLF COURSE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 2653 8016 2651 8050 2696 8048 2696 8022
TIME...MOT...LOC 1740Z 355DEG 33KT 2690 8039

JE
Special weather statement, Jun 6, 3:08 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
308 PM EDT SAT JUN 6 2015

FLZ067-071-072-061945-
INLAND BROWARD COUNTY FL-METRO BROWARD COUNTY FL-
INLAND PALM BEACH COUNTY FL-
308 PM EDT SAT JUN 6 2015

...SIGNIFICANT WEATHER ADVISORY FOR 45 TO 55 MPH AND SMALL HAIL FOR
NORTH CENTRAL BROWARD AND SOUTH CENTRAL PALM BEACH COUNTIES UNTIL 345
PM EDT...

* AT 307 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
  MILES NORTH OF INTERSECTION I-75 AND U.S. 27...OR 11 MILES WEST OF
  CORAL SPRINGS...MOVING SOUTH AT 10 MPH. THIS STORM WILL AFFECT US
  27 NORTH OF THE I-75 INTERSECTION AND STAY MAINLY WEST OF THE
  METRO AREAS.

* THE PRIMARY IMPACTS WILL BE SMALL HAIL AND GUSTY WINDS OF 45 TO 55
  MPH. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW
  AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING
  UNTIL THE STORM PASSES.

* LOCATIONS IMPACTED INCLUDE...
  WESTON...INTERSECTION I-75 AND U.S. 27...INTERSECTION ALLIGATOR
  ALLEY AND MIAMI CANAL...MILE MARKER 30 ON ALLIGATOR ALLEY AND EAST
  TOLL GATE ON ALLIGATOR ALLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

&&

LAT...LON 2648 8063 2637 8034 2611 8037 2611 8061
      2629 8071
TIME...MOT...LOC 1907Z 002DEG 9KT 2631 8045

MOLLEDA

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 1:40 PM EDTSpecial Weather StatementMFLPalm Beach35 min
Jun 6, 2:51 PM EDTSpecial Marine WarningMFL39 min
Jun 6, 3:20 PM EDTSpecial Weather StatementMFLMiami-Dade40 min
Jun 6, 3:24 PM EDTSpecial Marine WarningMFL51 min
Jun 6, 3:27 PM EDTSpecial Weather StatementMFLCollier48 min
Jun 6, 3:43 PM EDTSpecial Weather StatementMFLBroward47 min
Jun 6, 3:53 PM EDTSpecial Weather StatementMFLMiami-Dade37 min
Jun 6, 4:00 PM EDTSpecial Weather StatementMFLCollier30 min
Jun 6, 4:06 PM EDTSevere Thunderstorm WarningMFLCollier39 min
Jun 6, 4:15 PM EDTSpecial Weather StatementMFLHendry45 min
Jun 6, 4:25 PM EDTSpecial Weather StatementMFLMiami-Dade50 min
Jun 6, 4:40 PM EDTSpecial Weather StatementMFLGlades, Hendry50 min
Jun 6, 4:42 PM EDTSpecial Marine WarningMFL63 min
Jun 6, 5:44 PM EDTSpecial Marine WarningMFL61 min

Nearby

Special Weather Statements in Florida, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.